This girl scout deserves the 'badge of courage.' I am so proud of her. As many of you know, we started SLOWLY weaning Pin off of one of her anti-seizure meds, phenobarbital. She has been on this medication since day 7 and I believe it is the cause of her significant delays. Here is the list of phenobarbital withdrawals:
Some people who use Phenobarbital for a long time may develop a need to continue taking it. People who take high doses are also at risk. This is known as DEPENDENCE or addiction. If you stop taking Phenobarbital suddenly, you may have WITHDRAWAL symptoms. These may include anxiety, convulsion or seizures, dizziness, increasing weakness, lightheadedness, muscle twitching, nausea, sleeplessness, trembling hands and fingers, unusual visions, vomiting.
I now know the severity of this med as we see her withdrawal....so far we have seen muscle twitching, vomiting, trembling and one seizure. I just thank the Lord she will remember NONE of this. We, however, may need some serious counseling soon. My heart can't take much more.
The highest dose she has been on is 3 pills of 15 mg each. She is down only a half of pill and we have seen some great gains. She is reaching more, showing more emotion, voicing new noises and is stronger overall. Her next decrease is THIS Thursday, continuing the half of pill every two week cycle.
Several of you have reached out to 'hang out'. I would LOVE to but I feel like I need to stay close to home these next three months and keep a strict schedule for Pin. Please invite yourself over ANYTIME. I love company and I live to host lunch, dinner, brunch, etc. If you want a meal at my place, call me. For real.
Thanks for praying and loving us through this process. Again, I am so proud of Pin and can't wait to meet our lil' girl once she is med-free.
Love to you-